Alert archive / Nevada / Wind Advisories in 2011

Wind Advisory 37, NWS Elko, NV

June 28, 2011White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Jun 28, 2011, 3:04 PM PDT for White Pine County, Nevada. It took effect at Jun 29, 2011, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 3:04 PM PDT (22:04 UTC)
In effect from
Jun 29, 2011, 11:00 AM PDT
Expired
Jun 29, 2011, 1:39 AM PDT
In force
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3085 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS75 KLKN 282204
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT TUE JUN 28 2011

...STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION
TODAY. AHEAD OF THIS STORM...VERY STRONG AND GUSTY WINDS ARE
EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF
NEVADA.

NVZ035-291015-
/O.NEW.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/
/O.CON.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
304 PM PDT TUE JUN 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 45 MPH...SOME
  LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS MAY SEE
  GUSTS TO 60 MPH FOR BRIEF PERIODS.

* TIMING: STRONGEST WINDS WILL CONTINUE THROUGH EARLY EVENING.
  WINDS WILL DIMINISH AFTER SUNSET...BUT WILL REMAIN GUSTY. WINDS
  WILL PICK UP AGAIN IN THE MORNING WEDNESDAY AND BECOME STRONG
  AND GUSTY IN THE AFTERNOON AND EARLY WEDNESDAY EVENING BEFORE
  THE FRONT PASSES.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES
  RATHER DIFFICULT ALONG U.S. ROUTES 6 AND 50 AND OVER SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-032>034-037-290400-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER...
SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
304 PM PDT TUE JUN 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH...SOME
  LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS WILL
  RECEIVE GUSTS BETWEEN 55 AND 60 MPH FOR BRIEF PERIODS.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM LATE AFTERNOON
  INTO EARLY EVENING. WINDS WILL WEAKEN AFTER SUNSET BUT REMAIN
  GUSTY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELKO...
  SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... TONOPAH...
  ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE 
  VEHICLES RATHER DIFFICULT...ESPECIALLY ALONG INTERSTATE 80 
  AND U.S. ROUTES 6 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
2 follow-up statements
269 
WWUS75 KLKN 290349
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
849 PM PDT TUE JUN 28 2011

...WINDS ARE DIMINISHING IN MOST AREAS THIS EVENING...
...STRONG AND GUSTY WINDS EXPECTED AGAIN WEDNESDAY AFTERNOON IN
WHITE PINE COUNTY...

.A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION
OVERNIGHT AND WEDNESDAY. WHILE WINDS ARE DIMINISHING THIS
EVENING...VERY STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP
ACROSS WHITE PINE COUNTY AGAIN ON WEDNESDAY AFTERNOON. THEY SHOULD
NOT BE AS STRONG ELSEWHERE.

NVZ035-291600-
/O.EXP.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/
/O.CON.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
849 PM PDT TUE JUN 28 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
WEDNESDAY...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. 

* WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 45 MPH...SOME 
  LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS MAY 
  SEE GUSTS TO 60 MPH FOR BRIEF PERIODS. 

* TIMING: WINDS WILL PICK UP AGAIN IN THE MORNING WEDNESDAY AND
  BECOME STRONG AND GUSTY IN THE AFTERNOON AND EARLY WEDNESDAY
  EVENING BEFORE THE FRONT PASSES.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE
  VEHICLES RATHER DIFFICULT ALONG U.S. ROUTES 6 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-032>034-037-290500-
/O.EXP.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER...
SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
849 PM PDT TUE JUN 28 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS ARE GRADUALLY DIMINISHING ACROSS CENTRAL AND NORTHEASTERN
NEVADA THIS EVENING. WHILE A FEW LOCATIONS MAY STILL GUST TO 45
MPH OR GREATER...FOR MOST LOCATIONS WINDS WILL REMAIN BELOW 45
MPH IN GUSTS FROM THIS POINT FORWARD. WINDS WILL PICK UP AGAIN
ON WEDNESDAY...BUT AT THIS TIME THEY ARE EXPECTED TO GENERALLY
REMAIN BELOW 45 MPH IN GUSTS.

$$

RCM
934 
WWUS75 KLKN 290839
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
139 AM PDT WED JUN 29 2011

...STRONG AND GUSTY WINDS EXPECTED AGAIN WEDNESDAY AFTERNOON IN
CENTRAL AND EASTERN NEVADA...

.A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION
TODAY. WINDS WILL INCREASE DURING THE MORNING HOURS...BECOMING STRONG
IN THE AFTERNOON AFTERNOON. 

NVZ035-300300-
/O.UPG.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/
/O.NEW.KLKN.HW.W.0011.110629T1800Z-110630T0300Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
139 AM PDT WED JUN 29 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS
  TO 60 MPH LATE THIS MORNING INTO THE AFTERNOON. SOME LOCATIONS MAY
  EXPERIENCE GUSTS TO 70 MPH.

* TIMING: WINDS WILL PICK UP LATER THIS MORNING...BECOMING VERY
  STRONG AND GUSTY IN THE AFTERNOON. THE STRONGEST WINDS WILL
  OCCUR ACROSS EASTERN WHITE PINE COUNTY. THE TIME OF THE
  STRONGEST WINDS ARE EXPECTED TO BE BETWEEN NOON AND 5 PM THIS
  AFTERNOON.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE PROFILE
  VEHICLES DIFFICULT AND HAZARDOUS ALONG U.S. HIGHWAYS 6 AND 50.
  BLOWING DUST WILL REDUCE VISIBILITIES TO ONE MILE OR LESS IN
  SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ013-033-300300-
/O.NEW.KLKN.WI.Y.0038.110629T1800Z-110630T0300Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER
139 AM PDT WED JUN 29 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 50 MPH LATER THIS MORNING AND INTO THE AFTERNOON.

* TIMING: WINDS WILL PICK UP LATER THIS MORNING...BECOMING STRONG
  AND GUSTY IN THE AFTERNOON. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER 

* IMPACTS: STRONG WINDS WILL CREATE DANGEROUS CROSS WINDS THAT
  WILL BE AFFECTING EAST TO WEST RUNNING HIGHWAYS. MOTORISTS
  OPERATING HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN
  TRAVELING THIS AFTERNOON THROUGH THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 28, 10:40 AM PDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 28, 10:40 AM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1040 AM PDT TUE JUN 28 2011

.SYNOPSIS...TODAY AND WEDNESDAY WILL BE WINDY. NEXT LOW PRESSURE
SYSTEM WILL PUSH ACROSS INTO THE REGION LATER TODAY AND WEDNESDAY
PRODUCING...STRONG WINDS...SHOWERS AND THUNDERSTORMS ACROSS PORTIONS
OF NEVADA. IN THE WAKE OF THE COLD FRONT...CHILLY MORNING
TEMPERATURES THURSDAY AND FRIDAY...BUT OTHERWISE MILD WEATHER ON TAP
UNTIL SUNDAY WHEN THE MONSOON WILL CRANK INTO GEAR.

&&

.AVIATION UPDATE...FOR THE 18Z TAFS. UNSEASONABLY STRONG STORM
SYSTEM OFF THE CALIFORNIA COAST THIS MORNING. STILL EXPECT WINDS
TO BECOME A SIGNIFICANT AVIATION HAZARD AFTER 19Z...PARTICULARLY
SOUTH OF I-80. STRONGEST S/SW WINDS AT KTPH/KELY WHERE GUSTS OF
45-50 KTS ARE EXPECTED. GUSTS NEAR 35 KTS AT KEKO. CLOUD COVER AND
PROXIMITY OF STORM EXPECTED TO RESULT IN SLIGHTLY LESS WIND AT
KWMC. INCLUDED BLDU AT KEKO/KTPH FOR NOW...WITH LOCAL MVFR VSBYS
POSSIBLE WITH STRONGEST WINDS. LOW CONFIDENCE ON BLOWING DUST
POTENTIAL AND WILL WATCH CLOSELY FOR AMENDMENTS THIS AFTERNOON.
ALSO...WEAK CONVECTION EXPECTED NEAR HUMBOLDT COUNTY AFTER 20Z AND
INCLUDED CB/VCSH AT KWMC. BT

&&

.PREV DISCUSSION... /ISSUED AT 238 AM /

SYNOPSIS...TODAY AND WEDNESDAY WILL BE WINDY. NEXT LOW PRESSURE
SYSTEM WILL PUSH ACROSS INTO THE REGION LATER TODAY AND WEDNESDAY
PRODUCING...STRONG WINDS...SHOWERS AND THUNDERSTORMS ACROSS PORTIONS
OF NEVADA. IN THE WAKE OF THE COLD FRONT...CHILLY MORNING
TEMPERATURES THURSDAY AND FRIDAY...BUT OTHERWISE MILD WEATHER ON TAP
UNTIL SUNDAY WHEN THE MONSOON WILL CRANK INTO GEAR.

SHORT TERM...TODAY THROUGH WEDNESDAY AFTERNOON. A DEEP PACIFIC
LOW WILL CARVE ITS WAY ACROSS THE LKN CWA THIS FORECAST PERIOD.
AMONGST THE MAJOR MODELS...IMMACULATE CONSENSUS WITH REGARD TO A
SIGNIFICANT WIND EVENT FOR LATER TODAY AND AGAIN FOR EASTERN
ELKO...WHITE PINE...AND EASTERN NORTHERN NYE ON WEDNESDAY
AFTERNOON. IMPRESSIVE V-COMPONENT OR MERIDIONAL ANOMALIES...2 TO 3
STANDARD DEVIATIONS AT 700 MB. MOREOVER...MIXING TO 500 MB IS
POSSIBLE FOR LATER TODAY...WHERE THE SKEW-T DATA SHOWS 50 KNOTS AT
MULTIPLE SAMPLING SITES. WEDNESDAY...THE STRONG WINDS WILL BE
CONFINED TO THE EASTERN PORTION OF THE CWA...COINCIDENT WITH THE
SURFACE FRONTAL BOUNDARY...AND AFTER THE FRONT CLEARS THE
REGION...WINDS SLACKEN IMMEDIATELY. HEADLINES FOR THIS WIND EVENT
HAVE BEEN ISSUED FOR TODAY AND ADDITIONAL HEADLINES FOR WIND WILL
BE REQUIRED FOR WEDNESDAY...HELD OFF ON WEDNESDAY TO EXAMINE NEXT
RUNS OF MODELS.

THIS LOW PRESSURE SYSTEM WILL BRING MOISTURE...INSTABILITY AND
LIFT TO THE REGION...ESSENTIALLY THE INGREDIENTS FOR CONVECTION.
NAM 12 DEPICTS A BROAD SWATH OF ENHANCED SURFACE COMPUTED CAPE
FROM LANDER AND HUMBOLDT TO NORTHEAST ELKO THIS EVENING...SPIKING
AS HIGH AS 400 J/KG...WHICH IS MAY BE A TAD HIGH AND A BY PRODUCT
OF CONVECTIVE FEEDBACK...BUT THE AREAL COVERAGE OF THESE
CAPES...LOOKS SOUND. THE ROBUST CAPES ARE ALSO CO-LOCATED WITH
NEGATIVE LIFTED INDICES...NEEDLESS TO SAY...EXPECTING
THUNDERSTORMS LATER TODAY BUT KEPT THEM ISOLATED. WEDNESDAY...THE NAM12
PROJECTS WIDESPREAD NEGATIVE LIS AND 200 TO 400 J/KG OF CAPE.
EXPECTING THUNDERSTORMS AGAIN ON WEDNESDAY. AS THE FORECAST PERIOD
UNFOLDS...MORE MOISTURE WILL MOVE INTO THE REGION...FROM 12Z
WEDNESDAY TO 12Z THURSDAY...PORTIONS OF NORTHERN NEVADA CAN EXPECT
20 INCH OF QPF.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. WEDNESDAY NIGHT
INTO THURSDAY THE MAIN HIGHLIGHT WILL BE THE UNSEASONABLY VIGOROUS
UPPER LEVEL TROUGH FOR THIS TIME OF YEAR MAKING ITS WAY EAST AND OUT
OF NEVADA. COULD SEE SOME LINGERING LIGHT SHOWER ACTIVITY IN THE
EAST...AND HAVE MADE SLIGHT ADJUSTMENT TO THE POP GRID BUT NOT ALL
THAT MUCH. WINDS SHOULD BE ON THE DECREASE DURING THE EVENING AND
NIGHT...WITH PERHAPS A FEW LINGERING GUSTS IN THE WEST WENDOVER
AREA. AS MENTIONED EARLIER BY PREVIOUS SHIFT...POST FRONTAL AIRMASS
MAY BRING ENOUGH COLDER AIR INTO REGION THAT CERTAIN OPEN AREAS SUCH
AS CLOVER VALLEY SOUTH OF WELLS...ETC...MAY HAVE LIGHT ENOUGH
WINDS...FEW ENOUGH CLOUDS...AND DRY ENOUGH AIR TO RADIATE BETWEEN 5
AND 10 DEGREES COLDER THAN SURROUNDING AREAS FOR THE THURSDAY
MORNING TIME FRAME. THERE COULD ALSO BE ANOTHER COLD MORNING ON TAP
FOR FRIDAY AS WELL...AND HAVE ACTUALLY MADE THAT ONE TO THREE
DEGREES COOLER THAN THURSDAY IN THE MIN TEMP GRID. MIGHT ACTUALLY
SEE MINIMUM TEMPS IN THE 30S DURING THESE TWO MORNINGS. WILL NOT
CALL FOR ACTUAL FREEZING TEMPS IN  LATE JUNE...BUT TENDER PLANTS OR
NEWLY SPRUNG UP ONES MIGHT NEED TO BE CARED FOR. ALSO YOUNG ANIMALS
MIGHT BE SUBJECT TO THE COLDER TEMPS. THIS IS STILL SEVERAL DAYS OUT
AND IT DOES BEAR SOME MONITORING.

FOR THE THURSDAY TIME FRAME...LOOK FOR HIGHS AT OR JUST BELOW NORMAL
FOR THIS TIME OF YEAR. SKIES SHOULD BE SUNNY THOUGH FOR MUCH OF THE
AREA. NORTHERN NEVADA WILL REMAIN UNDER A MAINLY WEST TO EAST FLOW
DURING THIS TIME. FLOW WILL GRADUALLY TURN WEST AND SOUTHWEST DURING
FRIDAY AS HEIGHTS RISE SLIGHTLY AND 700 MB TEMPERATURES INCREASE 1
TO 4 DEGREES C. MODELS CONTINUE TO TRY BUILDING THE UPPER RIDGE WEST
WITH A CENTER OF CIRCULATION POSSIBLY SETTING UP OVER ARIZONA AND
UTAH SATURDAY AND SUNDAY. HEIGHTS AND UPPER LEVEL TEMPERATURES WILL
CONTINUE TO RISE...AS WILL SURFACE TEMPERATURES THROUGH THE WEEKEND.
COULD SEE ISOLATED DRY THUNDERSTORMS POSSIBLY SUNDAY AFTERNOON BUT
THIS WILL BE HIGHLY DEPENDENT ON THE LOCATION OF THE LOW-MID LEVEL
FLOW AND HOW MUCH MOISTURE GETS DRAWN UP INTO IT. AS OF THIS TIME
THE EUROPEAN KEEPS IT OVER THE LAS VEGAS AREA...WITH THE GFS STAYING
PUT ON THE ARIZONA SOLUTION.

AVIATION...AN UPPER LOW WILL CONTINUE TO MOVE CLOSER TO THE
CALIFORNIA COAST TODAY. THIS WILL RESULT IN A MUCH TIGHTER PRESSURE
GRADIENT AT THE SURFACE...RESULTING IN INCREASING WIND SPEEDS ACROSS
ALL SITES DURING THE MID TO LATE MORNING HOURS. THESE WINDS WILL
WILL HAVE GUSTY WINDS AND THESE WILL STRENGTHEN DURING THE DAY.
COULD SEE SOME BLOWING DUST ACROSS KWMC...KTPH...AND KEKO LATER THIS
AFTERNOON DUE TO THE STRONG WINDS...WITH VSBYS AND CIGS DECREASING
TO MVFR.

FIRE WEATHER...A STRONG FRONT CONTINUES TO BARREL ITS WAY TOWARDS
THE GREAT BASIN. THIS AFTERNOON EXPECTING STRONG WINDS AHEAD OF THE
FRONT AND DRY THUNDERSTORMS ACROSS THE NORTHWESTERN ZONES. BOTH TODAY AND
WEDNESDAY WILL BE WINDY. TUESDAY THE STRONGEST WINDS WILL
MATERIALIZE OVER NORTHERN NYE...WHITE PINE COUNTY...LANDER AND
EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50. HAVE ISSUED A RED FLAG
WARNING FOR THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457. HAVE ALSO
ISSUED A WIND ADVISORY FOR MUCH OF THE SAME AREAS...BUT ADDING THE
SOUTHERN HALF OF ELKO COUNTY. FOR WEDNESDAY...THE RHS WILL BE
MARGINAL FOR RED FLAG CRITERIA...BUT CLEARLY THE WIND WILL
MATERIALIZE OVER THE EASTERN PORTION OF THE LKN CWA. HAVE HELD OFF
ON ISSUING HEADLINES FOR WINDS ON WEDNESDAY UNTIL WE CAN SEE THE
NEXT RUNS OF THE MODELS TO BEST DETERMINE THE AREAL COVERAGE FOR
THE WIND EVENT. AT THIS TIME...EXPECTING ENHANCED WINDS OVER
455...EASTERN PORTION OF 457 AND 470. AS MANY CUSTOMERS ALREADY
KNOW...THE FIRES ZONES DON'T MATCH UP WITH PUBLIC ZONES...SO
DIFFERENT OPTIONS ARE BEING WEIGHED ON HOW BEST TO HANDLE THE WIND
EVENT FOR WEDNESDAY. CONVECTION WILL ENTER THE WESTERN ZONES BY
18Z TODAY...BUT THIS WILL BE HIGH BASED AND VERY LITTLE QPF WILL
MAKE IT TO THE GROUND THIS AFTERNOON AND TONIGHT. HOWEVER...AS THE
ATMOSPHERE BECOMES MORE SATURATED...LESS VIRGA AND DRY TS...AND
MORE WETTING RAINS...THUS EXPECTING DRY THUNDERSTORMS TO
TRANSITION TO WET. PRECIPITATION ACTIVITY WILL LINGER INTO
THURSDAY.

HYDROLOGY...LAMOILLE CREEK IS STILL HOLDING STEADY AT MINOR FLOOD
STAGE LEVEL...WITH CONTINUING HIGH FLOWS FOR THE NEXT FEW DAYS.

FOR THE MARYS RIVER...ISSUING RIVER STATEMENTS AT THIS TIME BUT IT
IS NOT EXPECTED TO FLOOD. STILL...EYEWITNESS ACCOUNTS AND RESIDENT
REPORTS INDICATE THAT DEETH HAS BEEN HIGHER THAN THE GAGE ACTUALLY
SHOWS. WILL CONTINUE TO KEEP A WATCHFUL EYE OUT.

SOUTH FORK HUMBOLDT...WATER RELEASES FROM THE DAM APPEAR TO HAVE
DECREASED FROM MONDAY AND SO THE RIVER STAGE HEIGHT IS DOWN. THIS IS
MOST LIKELY DUE TO DRAMATICALLY REDUCED SNOW PACK.

ON THE HUMBOLDT MAIN STEM...STILL WATCHING AS A FLOOD WAVE MOVES DOWN
STREAM. FIRST ONE APPEARS NEAR DEETH WHERE LAMOILLE AND MARYS WILL
FEED IT AND THEN IT WILL MOVE SLOWLY TOWARD ELKO. SECOND IS THE ONE
BELOW SOUTH FORK AROUND CARLIN...AND WILL AFFECT PALISADE...BATTLE
MOUNTAIN...AND COMUS...AND EVENTUALLY WINNEMUCCA. THIS IS MORE LIKE
AN EASTERN UNITED STATES SLOW MOVING FLAT RIVER AND WILL BEAR
WATCHING FOR SEVERAL MORE DAYS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR EXTREME EASTERN
ELKO COUNTY...NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY.

RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NORTHERN LANDER
COUNTY AND NORTHERN EUREKA COUNTY...NORTHERN NYE COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE
COUNTY.

&&

99/99
Hazardous weather outlook, Jun 28, 2:39 AM PDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
239 AM PDT TUE JUN 28 2011

NVZ013-032>035-037-290945-
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
239 AM PDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A FAIRLY VIGOROUS STORM SYSTEM...FOR THIS TIME OF YEAR...WILL BE OFF
THE COAST OF CALIFORNIA THIS AFTERNOON. THIS SYSTEM WILL AFFECT NORTHERN
NEVADA TODAY...BRINGING STRONG SOUTH TO SOUTHWEST WINDS TO THE
CENTRAL AND EASTERN PORTIONS OF THE REGION DURING THE EARLY
AFTERNOON AND THROUGH THE EVENING HOURS. WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 50 MPH ARE LIKELY...AND A WIND ADVISORY HAS BEEN PREVIOUSLY
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

THE STRONG SYSTEM WILL PUSH INLAND AND ACROSS NEVADA ON WEDNESDAY.
STRONG WINDS WILL ONCE AGAIN ROCK PORTIONS OF NORTHERN
NEVADA...SPECIFICALLY PORTIONS OF NORTHEASTERN NYE...WHITE
PINE...AND SOUTHERN ELKO COUNTIES. THE STRONGEST WINDS ARE FORECAST TO
OCCUR IN WHITE PINE COUNTY...EAST OF A US HIGHWAY 6 AND 93 LINE.
LOCATIONS LIKE GREAT BASIN NATIONAL PARK MAY SEE SOUTH WINDS WITH
SUSTAINED SPEEDS APPROACHING 30 TO 35 MPH WITH GUSTS OF 55 TO 60
MPH. IF YOU ARE PLANNING ON DRIVING IN EASTERN WHITE PINE
COUNTY...TAKE EXTRA PRECAUTIONS WHILE DRIVING ALONG US HIGHWAY 6
TO THE PARK AS DANGEROUS CROSS WINDS ARE LIKELY.

MUCH LIGHT WINDS ARE EXPECTED FOR THURSDAY AS THE STORM SYSTEM
EXITS THE STATE. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE AREA LATE
IN THE WEEK BRINGING WARMER THAN NORMAL TEMPERATURES TO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:55 PM PDTRed Flag WarningLKN29 hr
Jun 28, 4:59 PM PDTSpecial Weather StatementLKN31 min

Nearby

Wind Advisories in Nevada, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.